# SDR CA140509006

- Difficulty date: May 6, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Robsin R66
- Aircraft time: 176 hours
- Engine: Allsn 250C30
- System (JASC): 3210 · Main Landing Gear
- Part: Nut
- Part number: NAS12917
- Condition: Cracked
- Location: Mlg
- Part time: 100 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING FIRST 100 HR INSPECTION, SPOTTED GAP, VISIBLE BOLT SHANK, BETWEEN AIRFRAME MOUNTED SPHERICAL BEARING AND F239-2, RT AFT LANDING GEAR STRUT ASSY.  FURTHER INSPECTION REQUIRED REMOVING STRUT FAIRING, AND BONDED RAIN CAP TO GAIN ACCESS TO THE NUT.  FOUND NAS1291-7 NUT CRACKED STRAIGHT THROUGH.  THIS EVENT IS SOMEWHAT ADDRESSED BY RHC R66 SL-01, HOWEVER THAT LETTER DOES NOT MENTION NAS1291 SERIES NUTS.  ADDITIONALLY, THE NUT IS NOT VISIBLE DURING ROUTINE INSPECTIONS, AS IT IS COVERED BY THE BONDED RAIN CAP. CHECKING THE HEAD OF THE BOLT CAN GIVE AN ERRONEOUS INDICATION OF TORQUE DUE TO THE WEIGHT OF THE ACFT.
